Alert archive / Washington / Gale Warnings in 2012
Gale Warning 76, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 29, 2012, 9:09 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 9:09 PM PST (05:09 UTC)
- Expired
- Nov 30, 2012, 2:42 PM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
668 WHUS76 KSEW 300509 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 909 PM PST THU NOV 29 2012 PZZ130-301715- /O.CAN.KSEW.SW.Y.0055.000000T0000Z-121201T0000Z/ /O.EXB.KSEW.SC.Y.1124.000000T0000Z-121201T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 909 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. * WIND AND SEAS...EAST TO SOUTHEAST WIND 15 TO 25 KNOTS WITH SOUTHWEST SWELL NEAR 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-300615- /O.CAN.KSEW.SC.Y.1124.121130T0700Z-121201T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 909 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. STRONGER WINDS WILL BE CLOSER TO THE EAST ENTRANCE...WEST OF DUNGENESS SPIT WINDS WILL GENERALLY BE EASTERLY 10 TO 20 KNOTS. FROM ABOUT DUNGENESS SPIT INTO THE EAST ENTRANCE SOUTHEAST WINDS 20 TO 30 KNOTS ARE EXPECTED...AND A SMALL CRAFT ADVISORY IS IN EFFECT THERE. $$ PZZ150-153-156-170-173-176-301715- /O.UPG.KSEW.SC.Y.1124.000000T0000Z-121201T0000Z/ /O.NEW.KSEW.GL.W.0076.121130T0509Z-121130T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 909 PM PST THU NOV 29 2012 ...GALE WARNING IN EFFECT UNTIL 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 25 TO 35 KNOTS TONIGHT BECOMING SOUTH ON FRIDAY. * WIND WAVES...AROUND 7 FEET. * COASTAL WATERS SWELL...SW SWELL 13 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-301715- /O.EXB.KSEW.SC.Y.1124.000000T0000Z-121201T1200Z/ ADMIRALTY INLET- 909 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. * WIND...SOUTHEAST WIND 15 TO 25 KNOTS. * WIND WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-301715- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-121201T1200Z/ GRAYS HARBOR BAR- 909 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING EBB CURRENTS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...515 AM FRIDAY. * SECOND EBB...STRONG...515 PM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-133-301715- /O.EXT.KSEW.SC.Y.1124.000000T0000Z-121201T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 909 PM PST THU NOV 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...SOUTHEAST WIND 20 TO 30 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
611 WHUS76 KSEW 301643 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 843 AM PST FRI NOV 30 2012 PZZ132-133-010045- /O.UPG.KSEW.SC.Y.1124.000000T0000Z-121201T1200Z/ /O.EXB.KSEW.GL.W.0076.000000T0000Z-121130T2100Z/ /O.NEW.KSEW.SC.Y.1125.121130T2100Z-121201T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 843 AM PST FRI NOV 30 2012 ...GALE WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS THIS AFTERNOON. * WIND WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-302300- /O.CON.KSEW.GL.W.0076.000000T0000Z-121130T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 843 AM PST FRI NOV 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 25 TO 35 KNOTS EASING TO 20 TO 30 KNOTS THIS AFTERNOON. * WIND WAVES...5 TO 8 FEET. * COASTAL WATERS SWELL...SW SWELL 13 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-135-010045- /O.EXA.KSEW.SC.Y.1124.000000T0000Z-121201T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 843 AM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. * WIND AND SEAS...EAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-010045- /O.CON.KSEW.RB.Y.0033.000000T0000Z-121201T1200Z/ GRAYS HARBOR BAR- 843 AM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING EBB CURRENTS. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...STRONG...515 PM TODAY. * SECOND EBB...6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-134-010045- /O.CON.KSEW.SC.Y.1124.000000T0000Z-121201T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 843 AM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND SEAS...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
268 WHUS76 KSEW 302242 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PST FRI NOV 30 2012 PZZ150-153-156-170-173-176-010645- /O.CAN.KSEW.GL.W.0076.000000T0000Z-121130T2300Z/ /O.EXB.KSEW.SC.Y.1124.000000T0000Z-121202T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 242 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WIND AND SEAS...SOUTHEAST WIND 15 TO 30 KNOTS WITH WIND WAVES 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-010645- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-121202T0000Z/ GRAYS HARBOR BAR- 242 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * BAR CONDITION...ROUGH BECOMING SEVERE DURING THE AFTERNOON EBB. * COMBINED SEAS...13 FEET BUILDING TO 16 FEET DURING MAXIMUM EBB CURRENTS. * FIRST EBB...STRONG...515 PM TODAY. * SECOND EBB...6 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-133-010645- /O.EXT.KSEW.SC.Y.1125.000000T0000Z-121202T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 242 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND...SOUTHEAST WIND 20 TO 30 KNOTS. * WIND WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-131-134-135-010645- /O.EXT.KSEW.SC.Y.1124.000000T0000Z-121202T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 242 PM PST FRI NOV 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * WIND AND SEAS...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 29, 9:00 PM PST, 9 minutes earlier.
Area forecast discussion, Nov 29, 9:00 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST THU NOV 29 2012
.SYNOPSIS...UNSETTLED CONDITIONS WILL CONTINUE THROUGH THIS WEEKEND
DUE TO A SERIES OF PACIFIC STORMS IMPACTING THE REGION.
&&
.SHORT TERM...A LARGE DEEP UPPER TROUGH REMAINS CENTERED OFFSHORE
ALONG 140W...WITH A 130 KT SOUTHWESTERLY JET EXTENDING FROM THE BASE
OF THE TROUGH INTO NORTHERN CALIFORNIA. THIS EVENING WESTERN
WASHINGTON IS BETWEEN FRONTS THAT ARE ROTATING AROUND THE TROUGH.
THE FRONT THAT MOVED THROUGH THE FORECAST AREA THIS MORNING IS NOW
WELL NORTH AND EAST...WHILE A LARGE AREA OF CONVECTIVE PRECIPITATION
IS OFFSHORE. SHOWERS CONTINUE OVER WESTERN WASHINGTON IN THE MOIST
WEAKLY UNSTABLE SOUTHWEST FLOW ALOFT. WE STILL HAVE MODERATELY
STRONG SOUTHEAST PRESSURE GRADIENTS AT THE SURFACE...WITH LOCALLY
WINDY CONDITIONS MAINLY IN THE NORTH INTERIOR.
A VORTICITY LOBE ROTATING THROUGH THE SOUTHEAST QUADRANT OF THE
UPPER LOW WILL APPROACH THE PACIFIC NORTHWEST COAST LATE TONIGHT AND
MOVE NORTHEAST THROUGH THE FORECAST AREA FRIDAY. THIS FEATURE WILL
LIKELY ENHANCE THE CONVECTIVE REGION CURRENTLY OVER THE OFFSHORE
WATERS. ANOTHER FRONTAL SYSTEM WILL DEVELOP ALONG THE SOUTHWEST SIDE
OF THE UPPER LOW TONIGHT...THEN SWING THROUGH THE BASE OF THE TROUGH
FRIDAY AND ACROSS WESTERN WASHINGTON FRIDAY NIGHT. THIS WILL MEAN
MORE WET WEATHER AND LOCALLY WINDY CONDITIONS. THE SNOW LEVEL WILL
REMAIN NEAR 5000 FT...BUT SPOTTY FREEZING RAIN IS POSSIBLE IN THE
PASSES.
SHOWERY WEATHER WILL CONTINUE SATURDAY...WITH THE SNOW LEVEL FALLING
TO AROUND 3500 FT. ANOTHER ORGANIZED FRONTAL SYSTEM WILL MOVE
THROUGH THE REGION SATURDAY NIGHT AND SUNDAY...AS THE UPPER TROUGH
LIFTS NORTHEAST ACROSS BRITISH COLUMBIA AND A STRONG JET STREAK
MOVES INLAND TO THE SOUTH AND THEN EAST OF WESTERN WASHINGTON.
MCDONNAL
.LONG TERM...HERE IS THE LONG TERM SECTION FROM THE AFTERNOON
ISSUANCE OF THE FORECAST DISCUSSION -- NOT TOO MUCH CHANGE IN WHAT
WE HAVE BEEN SEEING THE PAST FEW DAYS. THE MEDIUM RANGE SOLUTIONS
STILL WERE INCONSISTENT WITH THE POSSIBILITY OF AN ATMOSPHERIC RIVER
OF MOISTURE IMPACTING THE REGION ABOUT THE MIDDLE OF NEXT WEEK. THE
MODELS INDICATED A DISORGANIZED / IN PIECES/ PLUME OF SUBTROPICAL
MOISTURE IMPACTING THE CWA AS WELL AS INDICATED LOWER SNOW
LEVELS...WHICH WOULD MEAN MORE OF A HEAVY SNOW EVENT FOR THE
MOUNTAINS THAN A HEAVY RAIN EVENT.
ESSENTIALLY...DURING THIS PERIOD...THE UPPER JET WILL LIFT BACK
NORTH ACROSS OUR AREA...RESULTING IN CONTINUED UNSETTLED CONDITIONS.
&&
.HYDROLOGY...THE WET WEATHER THAT WILL CONTINUE THROUGH SUNDAY --
WHILE NOT VERY SIMILAR TO THE CLASSIC FLOOD-PRODUCING WEATHER
PATTERN FOR WESTERN WASHINGTON -- COULD EVENTUALLY DRIVE THE
EXCEPTIONALLY FLOOD-PRONE SKOKOMISH RIVER ABOVE FLOOD STAGE.
THE SKOKOMISH RIVER NEAR POTLATCH WAS AT A STAGE OF 15.0 FT AT 845
PM AND RISING SLOWLY. FLOOD STAGE IS 16.5 FT. IT WILL CREST BELOW
FLOOD STAGE IN THE NEXT FEW HOURS. HOWEVER ANOTHER 3 TO 4 INCHES OF
RAIN WILL FALL OVER THE BASIN FRIDAY THROUGH SATURDAY NIGHT...AND
THE CUMULATIVE EFFECT OF THESE SUCCESSIVE STORMS COULD EVENTUALLY
PUSH IT ABOVE FLOOD STAGE. IF IT DOES FLOOD IT WOULD MOST LIKELY
OCCUR SATURDAY OR SATURDAY NIGHT.
AS EARLIER DISCUSSIONS MENTIONED...PREVIOUS RUNS OF ESPECIALLY THE
EUROPEAN MODEL SHOWED A MORE CLASSICALLY FLOOD THREATENING PATTERN
DEVELOPING AROUND TUESDAY OF NEXT WEEK. MORE RECENT RUNS LOOK LESS
THREATENING BUT WE STILL NEED TO REMAIN IN A MODE OF WATCHFUL
WAITING. MCDONNAL
&&
.AVIATION...A DEEP LOW PRESSURE CENTER OFFSHORE WILL SHIFT TO NEAR
HAIDA GWAII THROUGH SATURDAY NIGHT. SEVERAL DISTURBANCES ASSOCIATED
WITH THE LOW WILL MOVE THROUGH THE AREA TONIGHT THROUGH SATURDAY
NIGHT FOR SHOWERS OR RAIN AT TIMES. THE WIND ALOFT WILL REMAIN
FAIRLY STRONG...RISING TO AROUND 40KT AT TIMES ABOVE ABOUT 3000FT.
THE MOUNTAINS WILL REMAIN OBSCURED. 19
KSEA...SHOWERS OR RAIN AT TIMES...CONDITIONS WILL AVERAGE ABOUT
OVC040 WITH A SELY BREEZE TONIGHT THROUGH FRIDAY. THE TIME HEIGHT
CROSS SECTION FOR SEATTLE SHOWS VERY LITTLE CHANGE THROUGH FRIDAY
NIGHT. 19
&&
.MARINE...A DEEP LOW PRESSURE CENTER OFFSHORE WILL SHIFT TO NEAR
HAIDA GWAII THROUGH SATURDAY NIGHT. SEVERAL DISTURBANCES ASSOCIATED
WITH THE LOW WILL MOVE THROUGH THE AREA TONIGHT THROUGH SATURDAY
NIGHT. AS EACH DISTURBANCE ROTATES THROUGH THE AREA THE PRESSURE
GRADIENTS OUGHT TO TIGHTEN UP ENOUGH TO OCCASIONALLY HIT 35KT GALES
OVER THE COASTAL WATERS...THE FORECAST WILL SAY 25-35. FOR THE EAST
ENTRANCE TO THE STRAIT AND NORTHERN WATERS WILL FORECAST 20-30KT
WITH SMALL CRAFT ADVISORY MOST INLAND WATERS. 19
COASTAL FLOOD ADVISORIES REMAIN IN EFFECT FROM PUGET SOUND NORTH TO
THE CANADIAN BORDER AND A COASTAL FLOOD WATCH FOR LA PUSH AND THE
QUILEUTE TRIBE LOWER VILLAGE...AS THE RISK FOR MINOR TIDAL OVERFLOW
WILL STILL BE PRESENT TOMORROW AND SATURDAY.
SMR
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW AT HIGH TIDE
FROM PUGET SOUND NORTH TO THE CANADIAN BORDER.
COASTAL FLOOD WATCH FOR MINOR TIDAL OVERFLOW AT HIGH TIDE FOR
LA PUSH AND QUILEUTE TRIBE LOWER VILLAGE.
PZ...GALE WARNING COASTAL WATERS.
SMALL CRAFT ADVISORY ENTRANCES TO THE STRAIT...NORTHERN INLAND
WATERS...ADMIRALTY INLET...GRAYS HARBOR BAR.
&&
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:43 AM PST | Small Craft Advisory | SEW | 28 hr | |
| Nov 30, 11:30 AM PST | Flood Watch | SEW | Mason | 2 hr |
| Nov 30, 1:44 PM PST | River Flood Warning | SEW | Mason | 6 days |
| Nov 30, 2:39 PM PST | Coastal Flood Advisory | SEW | San Juan | 18 hr |
| Nov 30, 3:01 PM PST | Winter Storm Watch | SEW | 24 hr | |
| Nov 30, 3:01 PM PST | Winter Weather Advisory | SEW | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.